Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS Boston/Norton, MA

July 19, 2005Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2005, 3:28 PM EDT for Hampden County, Massachusetts. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2005, 3:28 PM EDT (19:28 UTC)
Expired
Jul 19, 2005, 4:15 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hampden County, MA

The radar

The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:36 PM EDTTSTM WND DMGChicopee, MALARGE LIMBS DOWN ON WIRES IN THE FAIRVIEW SECTION OF TOWN.
Jul 19, 3:38 PM EDTHAIL 0.751 Ne Chicopee, MAPENNY AND DIME SIZE HAIL REPORTED FOR JUST A FEW MINUTES AT WESTOVER AIR BASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 191930
SVRBOX
MAC013-192015-
/O.NEW.KBOX.SV.W.0018.050719T1928Z-050719T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF CHICOPEE

* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHICOPEE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUDLOW BY 340 PM EDT
  WILBRAHAM BY 350 PM EDT
  PALMER BY 410 PM EDT
  MONSON BY 415 PM EDT

LAT...LON 4221 7256 4213 7260 4203 7224 4218 7224

$$

FIELD/MCCORMICK
1 follow-up statement
000 
WWUS51 KBOX 191953
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT TUE JUL 19 2005

MAC013-192015-
/O.CON.KBOX.SV.W.0018.000000T0000Z-050719T2015Z/
HAMPDEN MA-
351 PM EDT TUE JUL 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
EASTERN HAMPDEN COUNTY...

AT 346 PM EDT...TRAINED AMATEUR RADIO WEATHER SPOTTERS REPORTED A 
SEVERE THUNDERSTORM PRODUCED WIND DAMAGE AND PENNY SIZE HAIL AS IT
MOVED THROUGH CHICOPEE IN THE PAST 15 MINUTES. THIS STORM WAS NOW 
LOCATED NEAR WILBRAHAM...OR ABOUT 7 MILES NORTHEAST OF 
SPRINGFIELD...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALMER AND MONSON BY 405 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4221 7250 4209 7252 4203 7224 4218 7224
      4221 7238

$$

VALLEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:13 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 19, 2:13 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT TUE JUL 19 2005

...AFTER ONE LAST ROUND OF CONVECTION THRU THE EVENING - EXTENDED
PERIOD OF HIGH TDS TO BE REPLACED BY LOWER TDS BUT 90 DEGREE HEAT
AWAY FROM THE OCEAN...

.SHORT TERM (THROUGH WEDNESDAY NIGHT)...
CD FNT TAPING LARGE CAPES/HIGH TD AIR AND AS A RESULT...WATCH BOX
ISSUED FOR MUCH OF INTERIOR CWA.  PRIMARY HAZARDS WILL INCLUDE
WIND DAMAGE/WET MICROBURST VARIETY AND TORRENTIAL RAINFALL.

SYS CLEARS COAST OVERNIGHT BUT TDS REMAIN HIGH UNTIL WED MORNING.
HIGH PRES BUILDS E THRU THU AND WHILE TDS DROP OFF - W FLOW/DOWNSLOPE
WILL KEEP MAX TEMPS IN 90S AWAY FROM THE COAST.  THIS SETS STAGE
FOR HEAT WAVE CRITERIA WITH HOT WX CONTINUING THRU FRI - PER
LONG TERM BELOW.

WATCH 645 VALID UNTIL 8 PM THIS EVENING.
&&

.LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...
HPC 14Z/19 GRIDS WILL BE USED AS BASELINE BUT AS IN PREEPD... PSN
OF UPPER TROF PARTLY DICTATES OUR WX.

ALSO...YOU PROBABLY NOTED THE +2SD 850 AIRMASS PUNCHING EWD THRU OH
VALLEY NEXT SUN/MON.  IE...BIG HEAT WILL BE NEARBY TO OUR SW.

CURRENT ANTICIPATED HT WAVE CT RVR VLY THIS WEEK WILL NOT COMPARE
TO 1991

&&

.AVIATION...
MOST AREAS MVFR IN HAZE TO VFR EXCEPT IFR LINGERING ON ACK/OUTER
CAPE.  LCL IFR IN TSRA THIS EVENING THEN MVFR TO IFR WITH PATCHY
FOG/HZ OVERNIGHT.  WED SHOULD BRING VFR EVERYWHERE BY ABOUT 15Z.

&&

.MARINE...
WWIII STILL TOO HIGH ON SEAS WITH BNDRY LYR WINDS NOT QUITE
MIXING DOWN TO OCEAN SFC.  RESULTS IN FCST 2-4FT CONDITIONS THRU 12Z
THU.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...VALLEE
LONG TERM...DRAG
Hazardous weather outlook, Jul 19, 11:48 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1148 AM EDT TUE JUL 19 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201045-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1148 AM EDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
SHOWERS AND THUNDERSTORMS...SOME WITH POSSIBLE LOCALIZED FLASH FLOOD
OR DAMAGING WIND EVENTS ARE OPTIONS THIS AFTERNOON.

THE MOST FAVORED REGION THROUGH 230 PM APPEARS TO BE SOUTHERN NEW
HAMPSHIRE...THE CONNECTICUT RIVER VALLEY AND NORTH CENTRAL
MASSACHUSETTS.  HOWEVER...THERE MAY BE A SECOND SURGE OF STRONG
STORMS INTO WESTERN NEW ENGLAND LATE THIS AFTERNOON.

IN THE MEANTIME...THE FIRST SURGE OF POTENT STORMS SPREADS EAST INTO
EASTERN MASSACHUSETTS AND RHODE ISLAND AFTER 230 PM.

MARINERS ALONG THE EASTERN MASSACHUSETTS COAST...BOSTON HARBOR AND
UPPER PART OF NARRAGANSETT BAY WILL NEED TO BE ALERT FOR A GUST TO 40
KNOTS MID OR LATE AFTERNOON.

BECAUSE OF THE HAZE...THREATENING DARK SKIES MAY BE DIFFICULT TO
FORESEE FOR GOLFERS AND OTHERS INVOLVED IN OUTDOOR ACTIVITY BUT
THERE LOOMS A SIGNIFICANT LIGHTNING INJURY THREAT THIS AFTERNOON FOR
THE UNSUSPECTING. ITS A STORM THREAT THAT ON A LESS HAZY DAY MIGHT
GIVE MORE LEAD TIME.

IN ADDITION...HIGH TEMPERATURES THIS AFTERNOON WILL REACH THE LOWER
90S AWAY FROM THE SOUTH COAST.  THE HEAT COMBINED WITH HIGH DEWPOINTS
WILL RESULT IN HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES FOR A FEW
HOURS THIS AFTERNOON...ESPECIALLY IN THE CONNECTICUT VALLEY AND
FROM THE MERRIMACK VALLEY SOUTH TO INTERIOR SOUTHEAST MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
A COLD FRONT WILL SWEEP THROUGH THE REGION EARLY WEDNESDAY...
BRINGING RELIEF FROM THE HIGH HUMIDITY LEVELS...BUT THE HEAT WILL
CONTINUE THROUGH FRIDAY ACROSS THE INTERIOR.

ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY AFTERNOON OR
NIGHT...BRINGING THE CHANCE FOR MORE SCATTERED THUNDERSTORMS.
WHILE IT IS STILL EARLY ON THIS...THERE MAY BE A GREATER THREAT FOR
SEVERE WEATHER FRIDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED FOR 130 PM...SEEKING GROUND TRUTH
ON FLOODING RAINS AND DAMAGING WIND AS WELL AS LIGHTNING INDUCED
DAMAGE.

DRAG

In the hours before

Special weather statement, Jul 19, 11:38 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1138 AM EDT TUE JUL 19 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200200-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1138 AM EDT TUE JUL 19 2005

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH
OF THE REGION THIS AFTERNOON AND EVENING...

...HEAT INDICES MAY EXCEED 100 DEGREES FOR SEVERAL HOURS TODAY AWAY
FROM THE SOUTH COAST...

SEVERE THUNDERSTORM POTENTIAL...
THE COMBINATION OF A VERY MOIST...HOT AND UNSTABLE AIRMASS ACROSS THE
REGION... AND AND APPROACHING COLD FRONT POSE THE POTENTIAL FOR
PRODUCING THUNDERSTORMS.  A FEW OF THESE COULD BECOME SEVERE. THE
PRIMARY HAZARDS WOULD INCLUDE STRONG GUSTY WINDS...TORRENTIAL
RAINFALL AND AS ALWAYS...DANGEROUS LIGHTNING. SCATTERED SHOWERS HAVE
DEVELOPED IN THE CONNECTICUT VALLEY.  MORE ORGANIZED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FORM IN EASTERN NEW YORK STATE THIS
AFTERNOON AND MOVE EAST ACROSS THE REGION.

HEAT INDICES AROUND 100 DEGREES...
HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER 90S THIS
AFTERNOON AWAY FROM THE SOUTH COAST. THESE TEMPERATURES COMBINED WITH
OPPRESSIVE HUMIDITY WILL RESULT IN HEAT INDICES AROUND 100 DEGREES
BETWEEN NOON AND 5 PM. IF YOU WILL BE OUTDOORS TODAY...DRINK PLENTY
OF WATER AND AVOID STRENUOUS ACTIVITY WHICH COULD LEAD TO HEAT
EXHAUSTION.

AN OFFICIAL HEAT WAVE WITH 3 CONSECUTIVE DAYS OF 90 DEGREE HEAT IS
EXPECTED FOR MUCH OF THE REGION BEGINNING THIS AFTERNOON. SEA BREEZES
WILL PROBABLY PREVENT THIS ON THE IMMEDIATE COAST WEDNESDAY AND
THURSDAY...BUT THESE LOCAL EFFECTS SHOULD EXTEND NO MORE THAN 5 TO 10
MILES FROM THE COAST. THE HEAT WAVE MAY LAST INTO FRIDAY TO THE
SOUTH OF THE MASSACHUSETTS TURNPIKE.

DRV
Special weather statement, Jul 19, 1:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
152 PM EDT TUE JUL 19 2005

NHZ012-191815-
EASTERN HILLSBOROUGH NH-
152 PM EDT TUE JUL 19 2005

AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL...FREQUENT LIGHTNING...
AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 2 MILES SOUTHEAST
OF MANCHESTER...MOVING EAST AT 5 MPH.  RADAR INDICATED THAT 1 TO 2
INCHES OF RAIN HAS ALREADY FALLEN FROM THIS STORM.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.

FIELD/MCCORMICK
Special weather statement, Jul 19, 2:27 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT TUE JUL 19 2005

CTZ002-MAZ002-003-008>011-192000-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-
WESTERN HAMPSHIRE MA-
227 PM EDT TUE JUL 19 2005

AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA
OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL COVERING MUCH OF
BERKSHIRE AND LITCHFIELD COUNTIES.  THESE THUNDERSTORMS WILL SLOWLY
MOVE EAST INTO SOUTHERN FRANKLIN...HAMPSHIRE...HAMPDEN...AND
HARTFORD COUNTIES THROUGH 4 PM EDT.  BETWEEN ONE AND TWO INCHES OF
RAIN CAN BE EXPECTED AS THESE STORMS PASS OVER THE AREA.

IN ADDITION TO TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND WIND
GUSTS UP TO 40 MPH CAN BE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL 8
PM EDT.

FIELD/MCCORMICK
Special weather statement, Jul 19, 2:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT TUE JUL 19 2005

NHZ011-191915-
CHESHIRE NH-
252 PM EDT TUE JUL 19 2005

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER SWANZEY...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
TROY AND MARLBOROUGH BY 310 PM EDT...
FITZWILLIAM AND 7 MILES SOUTHWEST OF DUBLIN BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

FIELD/MCCORMICK
Special weather statement, Jul 19, 2:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT TUE JUL 19 2005

NHZ011-191915-
CHESHIRE NH-
252 PM EDT TUE JUL 19 2005

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL AND THE POTENTIAL TO
PRODUCE WIND GUSTS TO 50 MPH OVER SWANZEY...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
TROY AND MARLBOROUGH BY 310 PM EDT...
FITZWILLIAM AND 7 MILES SOUTHWEST OF DUBLIN BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR MUCH OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

FIELD/MCCORMICK
Special weather statement, Jul 19, 3:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT TUE JUL 19 2005

MAZ003-004-192000-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
315 PM EDT TUE JUL 19 2005

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL AND THE POTENTIAL TO
PRODUCE WIND GUSTS TO 50 MPH NEAR THE MONTAGUE...WENDELL
LINE...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHUTESBURY BY 320 PM EDT...
NEW SALEM BY 330 PM EDT...
ORANGE BY 340 PM EDT...
ATHOL BY 350 PM EDT...
PETERSHAM BY 400 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR MOST OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

FIELD/MCCORMICK

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.